EconPapers    
Economics at your fingertips  
 

Asymptotics of Generalized S-Estimators

O. Hossjer, C. Croux and Peter Rousseeuw ()

Journal of Multivariate Analysis, 1994, vol. 51, issue 1, 148-177

Abstract: An S-estimator of regression is obtained by minimizing an M-estimator of scale applied to the residuals ri. On the other hand, a generalized S-estimator (or GS-estimator) minimizes an M-estimator of scale based on all pairwise differences ri - rj. Generalized S-estimators have similar robustness properties as S-estimators, including a high breakdown point. In this paper we prove asymptotic normality for the GS-esimator of the regression parameters, as well as for the accompanying scale estimator defined by the minimal value of the objective function. It turns out that the asymptotic efficiency can be much higher than that of S-estimators. For instance, by using a biweight [rho]-function we obtain a GS-estimator with 50% breakdown point and 68.4% efficiency.

Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (22) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(84)71055-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:51:y:1994:i:1:p:148-177

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-09-12
Handle: RePEc:eee:jmvana:v:51:y:1994:i:1:p:148-177